Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 127, NWS Louisville, KY

June 14, 2000Clark County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jun 14, 2000, 4:22 PM EDT for Clark County, Kentucky. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 14, 2000, 4:22 PM EDT (20:22 UTC)
Expired
Jun 14, 2000, 4:50 PM EDT
In force
28 min
Issued by
NWS Louisville, KY
Area
Whole counties

County Clark County, KY

What was reported inside it

TimeReportWhereRemark
Jun 14, 4:30 PM EDTThunderstorm Wind 50 EWinchester, KYTrees were downed.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.4 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2000-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 438 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2000-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
438 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
1296 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLMK 142024
SVRSDF
KYC049-142050-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
422 PM EDT WED JUN 14 2000

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CLARK COUNTY IN EAST CENTRAL KENTUCKY

* UNTIL 450 PM EDT

* AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM JUST SOUTHEAST OF WINCHESTER...OR ABOUT 20   
  MILES EAST OF LEXINGTON...MOVING NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL AREAS OF CLARK COUNTY THROUGH 450 PM EDT

LARGE HAIL...DAMAGING WINDS...HEAVY RAIN...AND DANGEROUS LIGHTNING
ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL
THIS STORM HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER
LINES.

ACS/VLD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:00 PM EDT, 1 hour 22 minutes earlier.

Area forecast discussion, Jun 14, 3:00 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
300 PM EDT WED JUN 14 2000

FCST PRBLM THIS PRD IS CHC OF TSTMS WITH APPRCHG UPR TROF.

AT 18Z SCT TSTMS DVLPG OVR CWA IN WRM...MOIST...UNSTBL AIRMASS.
AFTN TEMPS ARE WRMG INTO MID 80S WITH DWPTS APPRCHG 70.

SAT IMGRY INDCTS AREA/LINE OF CONV FROM MIDDLE TN N THRU CNTRL KY.
THIS AREA FORMING IN AREA OF MAX INSTBLY AS SHWN ON LAPS
LI...THEATAE...AND CAPE DATA.  SVR TSTM BOX HAS JUST BEEN ISSUED FOR
IL/IN IMMEDIATELY N OF CWA WHERE UPR TROF PROVIDING MOR SUPPORT FOR
SVR WX.

AIRMASS OVR CWA CONTS VRY UNSTBL AND XPCT SOME SCT TSTMS THRU
AFTN/EVE ALTHO HAV SOME DOUBT AS TO ANY ORGANIZED SVR TSTMS.  CDFNT
WILL STALL AND WKN N OF OH RVR AND SHOULD LEAVE CWA IN CONTD UNSTBL
AIRMASS THRU FCST PRD.  PASSAGE OF UPR TROF ERLY THU SHOULD LESSEN
CHC TEMPORARILY WITH SOME CHC RTRNG ON FRI...BETTER CHC ON SAT WITH
RTRN OF MN RHz.

FWC TEMPS APPR BTR THAN COOLR FAN.  MAV APPRS TO BE A GD
COMPROMISE...SPCLY FOR THU HI/S.

.SDF...NONE
RNK

In the hours before

Special weather statement, Jun 14, 11:10 AM EDT, 5 hours 12 minutes before
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-150000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1110 AM EDT WED JUN 14 2000

THE STORM PREDICTION CENTER INDICATES THAT A SLIGHT RISK OF SEVERE
THUNDERSTORMS EXISTS ACROSS SOUTH CENTRAL INDIANA AND CENTRAL
KENTUCKY THIS AFTERNOON AND TONIGHT.

AN AREA OF SHOWERS AND THUNDERSTORMS ACROSS MISSOURI AND CENTRAL
ILLINOIS EARLY THIS MORNING WILL BE THE FOCUS FOR SHOWERS
AND THUNDERSTORMS ACROSS CENTRAL KENTUCKY AND SOUTHERN INDIANA THIS
AFTERNOON AND TONIGHT. WARM...MOIST AND UNSTABLE AIR ACROSS OUR
AREA COMBINED WITH AN UPPER LEVEL SYSTEM WILL SET THE STAGE
FOR STRONG THUNDERSTORMS ACROSS OUR AREA. A FEW OF THE STORMS COULD
BECOME SEVERE.

THE MAIN THREAT FROM ANY SEVERE STORMS WILL BE DAMAGING WIND.

THIS IS A PRELIMINARY OUTLOOK...STAY TUNED TO NOAA WEATHER RADIO
FROM THE NATIONAL WEATHER SERVICE OR LISTEN TO] THE LATEST STATEMENTS
FROM THE MEDIA ON THIS WEATHER SITUATION.

SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND
EVENING.

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 5:00 PM EDTSevere Thunderstorm WarningLMKBullitt, Nelson, Spencer30 min
Jun 14, 5:16 PM EDTSevere Thunderstorm WarningLMKShelby29 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.